Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 4:23 PM EDT for Cherokee County, Forsyth County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 25, 2007, 5:04 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 252022
SVRFFC
GAC057-117-252115-
/O.NEW.KFFC.SV.W.0219.070625T2023Z-070625T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF BALL GROUND...MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MATT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8444 3420 8415 3433 8412 3436 8427
3438 8449
$$1 follow-up statement
000
WWUS52 KFFC 252104
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT MON JUN 25 2007
GAC057-117-252114-
/O.CAN.KFFC.SV.W.0219.000000T0000Z-070625T2115Z/
FORSYTH GA-CHEROKEE GA-
504 PM EDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE AND
NORTHWESTERN FORSYTH COUNTIES IS CANCELLED...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF EASTERN CHEROKEE AND
NORTHWESTERN FORSYTH COUNTIES AND SEVERE WEATHER IS NO LONGER
EXPECTED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8444 3420 8415 3433 8412 3436 8427
3438 8449
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:31 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 25, 3:31 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT MON JUN 25 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH SOME ISOLATED SEVERE STORMS IN THE MIX. THESE SHOWERS ARE ROTATING NORTHWARD AROUND THE BUILDING SURFACE AND UPPER LEVEL RIDGES. THIS BERMUDA LIKE RIDGE WILL BE THE MAIN FOCUS IN THE SHORT TERM AS IT STRENGTHENS AND PUSHES INTO THE SOUTHEASTERN STATES OVER THE NEXT FEW DAYS. THE MODELS ARE SHOWING THIS RIDGE BRINGING IN GOOD GULF MOISTURE INTO THE ARKLATEX REGION BUT IT KEEP THIS GOOD MOISTURE JUST TO THE WEST OF GA THROUGH WED/THU. THERE IS STILL A MINIMAL AMOUNT OF MOISTURE ACROSS THE STATE IN THE SHORT TERM BUT WITH THIS RIDGE ACROSS THE AREA SHOULD ONLY SE ISOLATED SHOWERS TUE THROUGH THU. THIS RIDGE WILL ALSO HELP TO KEEP ANY THUNDERSTORMS THAT DO DEVELOP BELOW SEVERE LIMITS. WITH THE UPPER RIDGE BUILDING OVER THE NEXT FEW DAYS SHOULD CONTINUE TO SEE VERY WARM AFTERNOON HI TEMPS. TEMPS MAINLY IN THE 90S EXPECTED THE NE GA MOUNTAINS WHICH WILL BE IN THE MID TO UPPER 80S. .LONG TERM /THURSDAY THROUGH MONDAY/... LOOKS LIKE A CHANGE IS COMING IN THE EXTENDED AS THE MODELS SHOW THE UPPER PATTERN SHIFTING. THE OVER ALL PATTERN WE HAVE NOW OVER THE U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S. BY FRI/SAT THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE A COLD FRONT SOUTH OUT OF THE OHIO AND UPPER MS VALLEYS INTO THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIP BY FRI AND SAT AS THE FRONT PUSHES SOUTH THROUGH THE FORECAST AREA. ONCE THE FRONT MOVES THROUGH...A DRIER AND MILDER AIRMASS SETTLES INTO NORTH AND CENTRAL GEORGIA AS A NEW HIGH PRESSURE RIDGE BUILDS IN FROM THE NORTH BEGINNING SUN. AM A LITTLE LEARY ABOUT THIS AS THE MODELS ARE USUALLY A BIT TOO FAST WITH MOVING FRONTS COMPLETELY THROUGH THE STATE THIS TIME OF YEAR. TEMPS SHOULD BE A BIT COOLER IN THE EXTENDED BUT STILL NEAR SEASONAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 66 90 68 / 20 20 20 20 10 ATLANTA 72 90 69 89 71 / 20 30 20 20 20 BLAIRSVILLE 64 86 62 86 63 / 20 30 20 20 20 CARTERSVILLE 64 92 66 90 66 / 20 30 20 20 20 COLUMBUS 72 93 73 92 73 / 20 20 20 20 20 GAINESVILLE 69 90 68 88 69 / 20 30 20 20 20 MACON 69 94 69 94 72 / 20 20 20 20 20 ROME 67 93 68 94 69 / 20 30 20 20 20 PEACHTREE CITY 65 90 66 89 66 / 20 20 20 20 20 VIDALIA 73 92 70 89 71 / 20 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT MON JUN 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE MOISTURE. .PRIMARY HAZARDS... PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL. .DISCUSSION... A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 25, 3:33 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL JEFFERSON 34.13N 83.60W
06/25/2007 E0.25 INCH JACKSON GA LAW ENFORCEMENT
0310 PM TSTM WND DMG 2 WSW PENDERGRASS 34.15N 83.71W
06/25/2007 JACKSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
CHURCH ROAD.
&&
GRIFFITHLocal storm report, Jun 25, 3:41 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 WSW PENDERGRASS 34.15N 83.71W
06/25/2007 JACKSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
CHURCH ROAD.
0325 PM TSTM WND DMG SHADY DALE 33.40N 83.59W
06/25/2007 JASPER GA LAW ENFORCEMENT
REPORTED FOUR TREES DOWN ON HWY 83 NORTH.
&&
GRIFFITHLocal storm report, Jun 25, 3:54 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOMER 34.33N 83.50W
06/25/2007 BANKS GA LAW ENFORCEMENT
THREE TREES DOWN COUNTYWIDE.
&&
GRIFFITHSpecial weather statement, Jun 25, 4:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 PM EDT MON JUN 25 2007 GAZ045-252030- 404 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 35 MPH IN DEKALB COUNTY UNTIL 430 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRESHAM PARK...DRIFTING NORTH AT 5 MPH. THIS STORM WILL MOVE ACROSS MUCH OF WESTERN DEKALB COUNTY AND AFFECT PANTHERSVILLE...CANDLER-MCAFEE...DECATUR...AVONDALE ESTATES..AND DRUID HILLS. FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS PASSED. HEAVY RAIN MAY CAUSED LOCALIZED FLOODING IN URBAN AREAS. MOTORISTS SHOULD REDUCE SPEED AND BE PREPARED FOR AREAS OF PONDING WATER. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 4:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT MON JUN 25 2007 GAZ091-092-252100- 411 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL IN SCHLEY AND EASTERN MARION COUNTIES UNTIL 500 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WALLS CROSSING...MOVING WEST AT 10 MPH. THIS STORM WILL AFFECT MUCH OF WESTERN SCHLEY AND EASTERN MARION COUNTIES. PEA-SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 4:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT MON JUN 25 2007 GAZ022-252045- 411 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN FORSYTH COUNTY UNTIL 445 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MATT TO 7 MILES SOUTH OF DREW. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE NORTH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FORSYTH COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DREW...MATT...SILVER CITY...COAL MOUNTAIN...CHESTATEE AND CUMMING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | White | 56 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 60 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 40 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 26 min |
| Jun 25, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 24 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 54 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Jun 25, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.